Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 6, 2019, 12:15 PM MST for Natrona County, Wyoming. It took effect at Dec 7, 2019, 8:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2019, 12:15 PM MST (19:15 UTC)
- In effect from
- Dec 7, 2019, 8:00 AM MST
- Expired
- Dec 7, 2019, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS75 KRIW 061915 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1215 PM MST Fri Dec 6 2019 ...HIGH WIND WARNING IN EFFECT FROM 8AM SATURDAY TO 6PM MST SATURDAY EVENING... WYZ020-022-071300- /O.NEW.KRIW.HW.W.0011.191207T1500Z-191208T0100Z/ Natrona County Lower Elevations-Casper Mountain- Including the city of Casper 1215 PM MST Fri Dec 6 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST SATURDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph expected. Winds of 40 mph with gusts up to 75 mph expected over Casper Mountain. * WHERE...Natrona County Lower Elevations and Casper Mountain. Wind prone locations such as Outer Drive on the south side of Casper, along with areas between Casper and Midwest, will be the most impacted. * WHEN...From 8 AM to 6 PM MST Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Strong cross winds will enhance the blowover risk for lightweight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of high wind gusts. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/riw
4 follow-up statements
192 WWUS75 KRIW 070925 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 225 AM MST Sat Dec 7 2019 ...A HIGH WIND WARNING IS IN EFFECT FROM 8 AM THIS MORNING UNTIL 6 PM THIS EVENING... WYZ020-022-072200- /O.CON.KRIW.HW.W.0011.191207T1500Z-191208T0100Z/ Natrona County Lower Elevations-Casper Mountain- Including the city of Casper 225 AM MST Sat Dec 7 2019 ...HIGH WIND WARNING IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph expected. Winds of 40 mph with gusts up to 75 mph expected over Casper Mountain. * WHERE...Natrona County Lower Elevations and Casper Mountain. Wind prone locations such as Outer Drive on the south side of Casper, along with areas between Casper and Midwest, will be the most impacted. * WHEN...From 8 AM this morning to 6 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Strong cross winds will enhance the blowover risk for lightweight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of high wind gusts. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/riw
984 WWUS75 KRIW 071616 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 916 AM MST Sat Dec 7 2019 ...A HIGH WIND WARNING IS IN EFFECT FROM 8 AM THIS MORNING UNTIL 6 PM THIS EVENING... WYZ020-022-080100- /O.CON.KRIW.HW.W.0011.000000T0000Z-191208T0100Z/ Natrona County Lower Elevations-Casper Mountain- Including the city of Casper 916 AM MST Sat Dec 7 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph expected. Winds of 40 mph with gusts up to 75 mph expected over Casper Mountain. * WHERE...Natrona County Lower Elevations and Casper Mountain. Wind prone locations such as Outer Drive on the south side of Casper, along with areas between Casper and Midwest, will be the most impacted. * WHEN...Until 6 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Strong cross winds will enhance the blowover risk for lightweight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of high wind gusts. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/riw
775 WWUS75 KRIW 072026 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 126 PM MST Sat Dec 7 2019 ...A HIGH WIND WARNING IS IN EFFECT UNTIL 6 PM THIS EVENING... WYZ020-022-080100- /O.CON.KRIW.HW.W.0011.000000T0000Z-191208T0100Z/ Natrona County Lower Elevations-Casper Mountain- Including the city of Casper 126 PM MST Sat Dec 7 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph expected. Winds of 40 mph with gusts up to 75 mph expected over Casper Mountain. A wind gust of 76 mph occurred on Outer Drive at 1010 am * WHERE...Natrona County Lower Elevations and Casper Mountain. Wind prone locations such as Outer Drive on the south side of Casper, will be the most impacted. * WHEN...Until 6 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Strong cross winds will enhance the blowover risk for lightweight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of high wind gusts. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/riw
485 WWUS75 KRIW 080056 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 556 PM MST Sat Dec 7 2019 ...Winds are diminishing across Natrona County... WYZ020-022-080200- /O.EXP.KRIW.HW.W.0011.000000T0000Z-191208T0100Z/ Natrona County Lower Elevations-Casper Mountain- Including the city of Casper 556 PM MST Sat Dec 7 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... The surface pressure gradient has decreased across Natrona County. As a result, the surface wind speeds have also decreased. Therefore, the high wind warning for the lower elevations of Natrona County, including the city of Casper, as well as Casper Mountain, has been allowed to expire. The peak wind at the Casper Airport today was 61 mph at 653 AM this morning. The weather sensor along Outer Drive just south of Casper recorded a wind gust as high as 76 mph at 1008 AM this morning. High winds are not expected for the rest of the evening. However, for the rest of the evening, expect brisk winds to continue. Winds will continue to blow at 20 to 30 mph along with a few isolated gusts as high as 45 mph in some places such as Outer Drive. $$ TEAM RIVERTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 6, 11:27 AM MST, 48 minutes earlier.
Area forecast discussion, Dec 6, 11:27 AM MST, 48 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1127 AM MST Fri Dec 6 2019 .SHORT TERM...(Today through Saturday) The initial focus of the short term forecast period will be the patchy to areas of fog that have especially developed from KBPI to near KPNA. Visibilities in some valley locations have ranged from a quarter to a half of a mile. Expect the fog to dissipate across the area as per the going forecast between the 16Z-17Z time frame and have highlighted the fog with a special weather statement and mentions in the forecast. A surface ridge of high pressure across the western sections of the forecast area, will settle across the forecast area today with a low level southwest flow expected to pick up. Gusty winds in excess of 25 to 30 mph will be possible especially in the wind corridor from northeast of KRKS to KCPR especially after 18Z today. Decent warm advection will also be the focus from KCOD-KBYG and down to KCPR and will trend slightly lower than model guidance values in most areas today and Saturday due to continued snow pack and in valley areas. Southwest winds ahead of the next cold front on Saturday will be into the windy category especially at KCPR and expect some 30-40 mph gusts in Natrona county. The first in a series of short waves will begin to affect western sections of the forecast area on Saturday, as the large upper low off the Pacific northwest coast begins to eject short wave energy toward the forecast area. Mainly light snow is expected to increase in coverage west of the Continental Divide in the warm advection by Saturday afternoon and have continued with increasing precip chances for snow by Saturday afternoon. The timing of increased QPF values across western sections are not expected to occur until after 03Z Sunday, so will not be concerned yet with any advisories/watches yet. .LONG TERM...(Sunday through Friday) Sunday, snowfall increases across the west and also spreads east of the Divide. Western mountains will receive the most snow and southern areas the least. Gusty winds will develop with this system in the mountains and the Wind Corridor from Rock Springs through Natrona county. Snow east of the divide will be heaviest Sunday afternoon as snowfall west decreases, with the heaviest snowfall overall, ending by Sunday evening. Light snow will then linger through the night. As this system is exiting overnight Sunday into Monday morning, a stronger cold front moves through the area and drops highs 10 to 15 degrees cooler. By Monday, most of the area will be dry with only isolated chances remaining in the mountains. Low temperatures will also be 10 to 15 degrees cooler in the morning and every morning through the period. High temperatures will slightly improve through the week, but overall a cold week ahead. Most of the forecast area will be dry through the week, but northwest flow sets up over the area and will keep isolated snow chances over the northern and western mountains through Tuesday. Thursday into Friday will be the next decent shot of precipitation, mainly across the west. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1125 AM MST Fri Dec 6 2019 Conditions have improved at sites leaving VFR/MVFR conditions at most terminals through this TAF period. KBPI will likely keep some low clouds through the period. All sites will have light winds with the exception of KCOD seeing a few gusts around 25 knots through early afternoon and KCPR which will remain breezy through the period. Gusts 20 to 30 knots are expected at KCPR before 12z Saturday, with gusts after 12z approaching 50 knots. Next system will arrive after 18z Saturday, mainly impacting KJAC. && .FIRE WEATHER... Skies will be generally mostly clear east of the Divide this morning, with the exception of valley fog in locations mainly west of the Divide. Southwest winds are expected to increase today across the wind corridor by late this morning. Winds ranging from 25 to 30 mph with gusts up to 40 mph are expected by early this afternoon especially northeast of Rock Springs to Casper locations. Lighter winds are expected for much of the area today. Skies will remain mostly cloudy to overcast west of the Divide through this afternoon. Expect snow flurries to be possible through tonight over the far western mountains and portions of Yellowstone. Clouds and light snow will increase by Saturday afternoon west of the Divide with generally mostly sunny conditions expected east of the Divide. Southwest winds will continue to increase east of the Divide in the wind corridor from northeast of KRKS to KCPR. Southwest winds will range from 25 to 30 mph with gusts to 45 mph across these areas. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 8 AM to 6 PM MST Saturday for WYZ020-022. Winter Storm Watch Saturday evening for WYZ023-025. Winter Storm Watch from Saturday afternoon through Saturday evening for WYZ012-013. && SHORT TERM...Troutman LONG TERM...Bourque AVIATION...Myers FIRE WEATHER...Troutman
Hazardous weather outlook, Dec 6, 2:39 AM MST, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 239 AM MST Fri Dec 6 2019 WYZ001>020-022>030-071200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 239 AM MST Fri Dec 6 2019 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. patchy to areas of freezing fog will be possible in western valley locations through mid morning. No hazardous weather will be expected the rest of the day. .DAYS TWO THROUGH SEVEN...Saturday through Friday. Saturday...Strong to potentially high winds from the Red Desert through Casper and in the Lee of the Absarokas. Saturday and Sunday...Significant snow possible over the far west as a storm system approaches and moves through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
In the hours before
Special weather statement, Dec 6, 9:19 AM MST, 2 hours 56 minutes before
Special Weather Statement National Weather Service Riverton WY 919 AM MST Fri Dec 6 2019 WYZ025>027-061900- Upper Green River Basin Foothills-Upper Green River Basin- South Lincoln County- Including the cities of Pinedale, La Barge, Big Piney, Farson, Kemmerer, and Cokeville 919 AM MST Fri Dec 6 2019 ...Patchy dense freezing fog is expected through the morning hours... This is a Special Weather Statement from the National Weather Service. * WHAT...Areas of dense freezing fog and low clouds. Visibility less than 1/2 mile is possible in some locations. * WHERE...Portions of Sublette, Sweetwater and southern Lincoln counties. Likely areas include, Big Piney, Pinedale and Hoback Junction. * WHEN...Until 12pm Friday. Fog will likely dissipate as the sun continues to rise this morning. * ADDITIONAL DETAILS...Travelers are advised to be cautious when driving through these areas. Please slow down and allow plenty of stopping distance, and use only low beam headlights. Patchy black ice will also be possible due to the freezing fog. WYZ017-061900- Wind River Basin- Including the cities of Riverton and Shoshoni 919 AM MST Fri Dec 6 2019 ...Patchy dense freezing fog is expected through the morning hours... This is a Special Weather Statement from the National Weather Service. * WHAT...Patchy dense freezing fog. Visibility less than 1/4 mile is possible in some locations. * WHERE...Low lying areas of the Wind River Basin, including along the Wind River and Boysen Reservoir. Areas near Pavillion, along with 8 Mile Rd and Missouri Valley Road north of Riverton. * WHEN...Until 12pm Friday. Fog will likely dissipate as the sun continues to rise this morning. * ADDITIONAL DETAILS...Travelers are advised to be cautious when driving through these areas. Please slow down and allow plenty of stopping distance, and use only low beam headlights. Patchy black ice will also be possible due to the freezing fog.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 12:39 PM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Sublette, Teton | 14 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.